EconPapers    
Economics at your fingertips  
 

A Multiserver Queueing System with Impatient Customers

Nam Kyoo Boots and Henk Tijms
Additional contact information
Nam Kyoo Boots: Department of Econometrics, Vrije University, 1081 HV Amsterdam, The Netherlands

Management Science, 1999, vol. 45, issue 3, 444-448

Abstract: Many real-world situations involve queueing systems in which customers wait for service for a limited time only and leave the system if service has not begun within that time. This paper considers a multiserver queueing system with impatient customers, where the customers arrive according to a Poisson process and the service requirements have a general distribution. A simple and insightful solution is presented for the loss probability. The solution is exact for exponential services and is an excellent heuristic for general service times.

Keywords: M/G/c queue; impatience; loss probability; heuristic (search for similar items in EconPapers)
Date: 1999
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link)
http://dx.doi.org/10.1287/mnsc.45.3.444 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:inm:ormnsc:v:45:y:1999:i:3:p:444-448

Access Statistics for this article

More articles in Management Science from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Chris Asher ().

 
Page updated 2024-02-18
Handle: RePEc:inm:ormnsc:v:45:y:1999:i:3:p:444-448